Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Option valuation with a discrete-time double markovian regime-switching model

Language

English

Abstract

This article develops an option valuation model in the context of a discrete-time double Markovian regime-switching (DMRS) model with innovations having a generic distribution. The DMRS model is more flexible than the traditional Markovian regime-switching model in the sense that the drift and the volatility of the price dynamics of the underlying risky asset are modulated by two observable, discrete-time and finite-state Markov chains, so that they are not perfectly correlated. The states of each of the chains represent states of proxies of (macro)economic factors. Here we consider the situation that one (macro)economic factor is caused by the other (macro)economic factor. The market model is incomplete, and so there is more than one equivalent martingale measure. We employ a discrete-time version of the regime-switching Esscher transform to determine an equivalent martingale measure for valuation. Different parametric distributions for the innovations of the price dynamics of the underlying risky asset are considered. Simulation experiments are conducted to illustrate the implementation of the model and to document the impacts of the macroeconomic factors described by the chains on the option prices under various different parametric models for the innovations. © 2011 Taylor and Francis Group, LLC.

Keywords

double Markovian regime-switching model, Esscher transform, non-normal innovations, option valuation

Publication Date

2011

Source Publication Title

Applied Mathematical Finance

Volume

18

Issue

6

Start Page

473

End Page

490

Publisher

Taylor & Francis

DOI

10.1080/1350486X.2011.578457

ISSN (print)

1350486X

ISSN (electronic)

14664313

This document is currently not available here.

Share

COinS